Alert archive / Alabama / Dense Fog Advisories in 2021
Dense Fog Advisory 7, NWS Mobile, AL
NWS Mobile, AL issued this dense fog advisory at Feb 10, 2021, 2:47 PM CST for 12 counties in Alabama; 5 counties in Mississippi; Escambia County, Okaloosa County, Santa Rosa County, Florida. It took effect at Feb 10, 2021, 6:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2021, 2:47 PM CST (20:47 UTC)
- In effect from
- Feb 10, 2021, 6:00 PM CST
- Expired
- Feb 11, 2021, 9:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 83 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
888 WWUS74 KMOB 102047 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 247 PM CST Wed Feb 10 2021 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-110500- /O.NEW.KMOB.FG.Y.0007.210211T0000Z-210211T1500Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 247 PM CST Wed Feb 10 2021 ...DENSE FOG ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST THURSDAY... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...South central and southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...From 6 PM this evening to 9 AM CST Thursday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
3 follow-up statements
279 WWUS74 KMOB 110414 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 1014 PM CST Wed Feb 10 2021 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-111215- /O.CON.KMOB.FG.Y.0007.000000T0000Z-210211T1500Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 1014 PM CST Wed Feb 10 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...South central and southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...Until 9 AM CST Thursday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
998 WWUS74 KMOB 111246 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 646 AM CST Thu Feb 11 2021 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-111500- /O.CON.KMOB.FG.Y.0007.000000T0000Z-210211T1500Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 646 AM CST Thu Feb 11 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...South central and southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...Until 9 AM CST Thursday. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
918 WWUS74 KMOB 111508 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 908 AM CST Thu Feb 11 2021 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-111615- /O.EXP.KMOB.FG.Y.0007.000000T0000Z-210211T1500Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, Wright, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 908 AM CST Thu Feb 11 2021 ...DENSE FOG ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this dense fog advisory went out at Feb 10, 1:08 PM CST, 1 hour 39 minutes earlier.
Area forecast discussion, Feb 10, 1:08 PM CST, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
108 PM CST Wed Feb 10 2021
.NEAR TERM /Now Through Thursday/...A stalled boundary near the
coast will gradually move inland this afternoon and tonight and
dissipate. This will continue to provide a focus showers and
isolated thunderstorms through this evening. The thunderstorms
have been elevated above a sfc stable layer as seen on area
soundings. The elevated instability combined with deep layer shear
around 30 knots has allowed some weak organization. The main
threat will continue to be small hail as has been seen earlier
this morning. Dense fog is currently lingering offshore and is
expected to advect inland through tonight. A dense fog advisory
has already been issued for much of the marine area and will be
issued for land areas later this afternoon. Rain chances decrease
tonight with the main focus for precip to our northwest ahead of
an approaching cold front.
Rain chances increase from northwest to southeast across the area
on Thursday as the cold front slowly moves into the area. Surface
based instability will increase ahead of the front with a few
pockets of near 1000 J/Kg by Thursday afternoon. While low level
wind shear is expected to be weak, deep layer shear around 35
knots could allow for some weak organization and an isolated
strong storm cannot be ruled out. However, the probability of
severe storms on Thursday remains low. Dense fog will likely
linger near the coast and offshore through much of the day on
Thursday.
Temperatures will remain above normal with lows tonight in the
upper 50s and low 60s. Highs on Thursday will be dependent on how
fast the front moves southeast with upper 60s and low 70s in most
areas. /13
&&
.AVIATION...
18Z issuance...LIFR to IFR conditions expected through much of
the period. Showers and isolated thunderstorms will continue near
the terminals through this afternoon. Dense fog will move inland
tonight and continue through Thursday morning. LIFR to VLIFR
conditions can be expected in and around the terminals tonight
into Thursday morning due to dense fog. /13
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Dense Fog Advisory until 6 PM CST Thursday for GMZ630>636-650-
655.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Feb 10, 1:24 PM CST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Mobile AL
124 PM CST Wed Feb 10 2021
FLZ203>206-102030-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
124 PM CST Wed Feb 10 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN OKALOOSA AND SOUTHEASTERN SANTA ROSA COUNTIES UNTIL 230 PM
CST...
At 124 PM CST, the strong thunderstorm was located 8 miles east of
Bagdad, moving east at 35 mph.
Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Wright, Niceville, Eglin AFB and Valparaiso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3045 8642 3050 8645 3050 8644 3051 8642
3052 8650 3048 8648 3046 8649 3045 8654
3048 8698 3049 8700 3072 8697 3072 8639
3045 8639
TIME...MOT...LOC 1924Z 268DEG 30KT 3058 8689Special weather statement, Feb 10, 1:53 PM CST, 54 minutes before
Special Weather Statement National Weather Service Mobile AL 153 PM CST Wed Feb 10 2021 FLZ205-102030- Okaloosa Inland FL- 153 PM CST Wed Feb 10 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHEASTERN OKALOOSA COUNTY UNTIL 230 PM CST... At 153 PM CST, the strong thunderstorm was located over Crestview, moving east at 55 mph. Half inch hail and wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Crestview. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3072 8669 3086 8667 3094 8639 3072 8639 TIME...MOT...LOC 1953Z 267DEG 49KT 3077 8657
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 11:10 PM CST | Dense Fog Advisory | MOB | Baldwin, Butler, Conecuh, Covington, Crenshaw, Escambia and 3 more | 10 hr |
| Feb 10, 8:49 AM CST | Marine Dense Fog Advisory | MOB | 35 hr | |
| Feb 10, 1:24 PM CST | Special Weather Statement | MOB | Okaloosa | 66 min |
| Feb 10, 1:53 PM CST | Special Weather Statement | MOB | Okaloosa | 37 min |
Nearby
Dense Fog Advisories in Alabama, 2021Dense Fog Advisories in Mississippi, 2021Dense Fog Advisories in Florida, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.